Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 221, NWS Springfield, MO

July 5, 2001Dallas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2001, 2:37 AM CDT for Dallas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 2:37 AM CDT (07:37 UTC)
Expired
Jul 5, 2001, 3:15 AM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Dallas County, MO

The radar

The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3466 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 050737
SVRSGF

MOC059-050815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 AM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI

* UNTIL 315 AM CDT

* AT 227 AM CDT...8 MILES NORTHWEST OF BUFFALO...OR 14 MILES
  NORTHEAST OF BOLIVAR...MOVING SOUTHEAST AT 20 MPH. THIS SEVERE
  THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO THE SIZE OF NICKELS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BUFFALO BY 250 AM CDT.

THE TOWNS OF MARCH AND CHARITY ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3774 9287 3775 93v21 3747 9310 3757 9289

$$
BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:16 PM CDT, 12 hours 21 minutes earlier.

Area forecast discussion, Jul 4, 2:16 PM CDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT WED JUL 4 2001

MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES IN THE FIRST 2
PERIODS...THEN SHIFTING TO TEMPERATURES.

MCS PUSHED THROUGH THE CWA THIS MORNING WITH OUTFLOW BOUNDARY
PUSHING WELL INTO ARKANSAS.  THIS BOUNDARY HAS DEVELOPED
THUNDERSTORMS DOWN IN ARKANSAS THIS AFTERNOON.  NOT MUCH HAPPENING
YET ACROSS CWA IN THE WAKE OF THIS SYSTEM...DESPITE TEMPERATURES IN
THE UPPER 80S TO LOW 90S WITH DEW POINTS FROM THE UPPER 60S TO LOW
70S.  MAY SEE SOME LATE AFTERNOON DEVELOPMENT BUT WILL LIMIT POPS
TO 30 ACROSS EXTREME SOUTHERN MO AND INTO SE KS.

MAIN ACTION SHOULD SET UP TONIGHT ACROSS THE HIGH PLAINS OF
NEBRASKA/WYOMING AS SHORTWAVE DROPS INTO THETA E RIDGE AND AREA OF
HIGH INSTABLITY.  WILL LIKELY SEE ANOTHER MCS DEVELOP THERE...
PROPAGATING SE AND INTO SE KS/SW MO TOWARDS 12Z.  WILL CONTINUE 30
POPS IN SE KS/SW MO FOR LATE TONIGHT...INCREASING TO 50 PERCENT
DURING THE MORNING.  NORTHEAST CWA LOOKS TO REMAIN DRY.  MAY ALSO
SEE SOME AFTERNOON DEVELOPMENT ALONG OUTFLOW BOUNDARIES FROM MCS.

UPPER LEVEL RIDGE BECOMES MORE ESTABLISHED OVER THE AREA BY FRIDAY
AND THEN INTO THE WEEKEND.  WITH VERY WARM 850 TEMPS NUDGING INTO
THE AREA AND 700 MB TEMPS OF 12 TO 14 DEGREES...SHOULD SEE HOT AND
DRY WEATHER SETTING UP.  FUTURE SHIFTS MAY NEED TO START
CONSIDERING HEAT ADVISORY.

PRELIMINARY CCF:
FCSTID = 05

SGF   70  87  69  90 /  30  30  0  10
JLN   71  89  71  93 /  30  50  0  10
UNO   70  90  68  91 /  30  30  0  10
VIH   68  88  68  89 /  20  20  0  10

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:25 AM CDTSevere Thunderstorm WarningSGFPolk50 min
Jul 5, 2:43 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair32 min
Jul 5, 2:45 AM CDTSevere Thunderstorm WarningSGFSt. Clair45 min
Jul 5, 3:20 AM CDTSevere Thunderstorm WarningSGFHickory, Polk40 min
Jul 5, 3:53 AM CDTFlash Flood WarningSGFSt. Clair3 hr
Jul 5, 4:05 AM CDTSevere Thunderstorm WarningSGFSt. Clair40 min
Jul 5, 4:11 AM CDTSevere Thunderstorm WarningSGFDent, Shannon49 min
Jul 5, 4:57 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster48 min
Jul 5, 5:05 AM CDTFlash Flood WarningSGFPolk3 hr
Jul 5, 5:21 AM CDTSevere Thunderstorm WarningSGFOzark, Taney39 min
Jul 5, 6:11 AM CDTSevere Thunderstorm WarningSGFOregon49 min
Jul 5, 6:24 AM CDTSevere Thunderstorm WarningSGFTaney51 min
Jul 5, 7:09 AM CDTFlash Flood WarningSGFCedar, Polk, St. Clair6 hr
Jul 5, 8:26 AM CDTFlash Flood WarningSGFChristian3 hr
Jul 5, 8:51 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.